Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 45, NWS Milwaukee, WI

May 21, 2012

NWS Milwaukee, WI issued this small craft advisory at May 21, 2012, 9:40 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 21, 2012, 9:40 AM CDT (14:40 UTC)
Expired
May 21, 2012, 3:14 PM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WHUS73 KMKX 211440
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
940 AM CDT MON MAY 21 2012

...GUSTY NORTH WINDS THROUGH MID AFTERNOON...

.COLDER AIR RUSHING DOWN THE LONG AXIS OF LAKE MICHIGAN IN THE
WAKE OF A COLD FRONT AND DEPARTING LOW PRESSURE SYSTEM WILL CAUSE
GUSTY WINDS TO MIX DOWN TO LAKE LEVEL THROUGH MID AFTERNOON
TODAY. HIGHEST WIND GUSTS WILL BE SOUTH OF THE NORTH POINT LIGHT.
WINDS WILL DIMINISH LATER THIS AFTERNOON AND EVENING AS HIGH
PRESSURE PUSHES INTO EASTERN WISCONSIN.

LMZ645-646-212200-
/O.NEW.KMKX.SC.Y.0045.120521T1440Z-120521T2200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
940 AM CDT MON MAY 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. 

* WINDS: NORTH 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25
  KNOTS...DIMINISHING TO 10 TO 20 KNOTS LATE IN THE AFTERNOON.

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET LATE IN THE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
1 follow-up statement
630 
WHUS73 KMKX 212014
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CDT MON MAY 21 2012

...NORTH WINDS DIMINISHING...

LMZ645-646-212115-
/O.CAN.KMKX.SC.Y.0045.000000T0000Z-120521T2200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
314 PM CDT MON MAY 21 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

NORTH WINDS 10 TO 20 KNOTS WILL DIMINISH TO 5 TO 10 KNOTS
OVERNIGHT. 

$$
MRC

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 21, 3:31 AM CDT, 6 hours 9 minutes earlier.

Area forecast discussion, May 21, 3:31 AM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 AM CDT MON MAY 21 2012

.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH.

COLD AND DRY AIR ADVECTION WILL DECREASE THIS MORNING BUT NOT BEFORE
CLEARING THE SKIES FROM WEST TO EAST ACROSS SRN WI EARLY THIS
MORNING. THE CLEARING WILL NOT REACH THE FAR ERN COUNTIES UNTIL
ABOUT 14Z. CU RULE THEN SUGGESTS FEW-SCT CUMULUS DEVELOPMENT WITH
SCT CLOUDS MAINLY IN ERN WI WHERE COLDEST TEMPS ALOFT WILL BE
PREVALENT ALONG WITH SFC CONVERGENCE FROM THE AFTERNOON LAKE BREEZE
BOUNDARY. SKIES WILL CLEAR BEHIND THE LAKE BREEZE. 925 MB TEMPS
SUGGEST TEMPS NEAR 70F INLAND TODAY WHICH AGREES WELL WITH MOS
GUIDANCE. FOR TNT...HIGH PRESSURE WILL SETTLE OVER THE AREA WITH
GOOD RADIATIONAL COOLING CONDITIONS. WENT WITH TEMPS CLOSE TO THE
COOL GFS MOS GUIDANCE TEMPS.

TUESDAY THROUGH THURSDAY - CONFIDENCE...MEDIUM
DRY WX EXPECTED WITH SURFACE ANTICYCLONE GRADUALLY SHIFTING EAST
DURING THE PERIOD LEADING TO A WARMING TREND. ONSHORE FLOW TO KEEP
LAKESHORE AREAS COOLER. GRADIENT TIGHTENS UP ON THURSDAY WITH MORE
OF A SOUTHERLY FLOW BECOMING ESTABLISHED. STILL CANNOT RULE OUT SOME
COOLING CLOSE TO THE SHORE AS FLOW MAY STILL BE SSE IN THE FAR EAST.
850/925 TEMPS REALLY RAMP UP ON THURSDAY...WITH THE ECMWF SHOWING
23-25C AT 925...SLIGHTLY WARMER THAN THE GFS.

THURSDAY NIGHT THROUGH SATURDAY - CONFIDENCE...LOW
PRIMARY OPPORTUNITY FOR PRECIP CHANCES AS 850 BAROCLINIC ZONE ACTS
AS THE MAIN FOCUS. GFS AND ECMWF OFFER DIFFERING SOLUTIONS ON
PLACEMENT AND DEGREE OF CONVECTION ASSOCIATED WITH IT. THE GFS
TRENDS THIS BOUNDARY FURTHER SOUTH ON FRIDAY AND KEEPS A COOLER NE
SURFACE AROUND HIGH PRESSURE. ECMWF SHOWING A MORE ROBUST WAA
REGIME WITH THIS BAROCLINIC ZONE ON SATURDAY WITH MORE EXTENSIVE
PRECIP. BY LATER SATURDAY AFTERNOON OR SO THE ECMWF AND GEMNH
SUGGEST A NORTHWARD PUSH TO THE 850 BAROCLINIC ZONE ESSENTIALLY
SHUTTING DOWN PRECIP CHANCES FOR SRN WI AND INDICATING A MUCH
BETTER CHANCE FOR CONVECTION TO BE FOCUSED IN NRN WI. THE GFS LAGS
CONSIDERABLY ON THIS NORTHWARD PUSH.

SUNDAY - CONFIDENCE...MEDIUM
HOT AIRMASS PROGGD TO TAKE HOLD PER THE ECMWF WITH 925 TEMPS NEAR
27-29C. GFS HAS TEMPERED VALUES WHILE GENERATING CONVECTION WITH A
WEAK SURFACE BOUNDARY WHILE GFS 850 WARM FRONT BECOMES SITUATED
WELL TO OUR NORTH. TRENDED TEMPS UP FROM ALLBLEND VALUES AT THIS
POINT GIVING A NOD TO THE ECMWF. GIVEN POSITION OF UPPER
RIDGE...588DM 500 MILLIBAR HEIGHT CONTOUR INTO THE SE
CORNER...BULK OF DYNAMICS AND LOW LEVEL FORCING EXPECTED TO REMAIN
TO OUR WEST.

&&

.AVIATION/12Z TAFS/...CLEARING OF MVFR STRATUS WILL REACH KUES
AROUND 12-13Z AND KMKE/KENW AROUND 14Z WITH SCT CU DEVELOPMENT
EXPECTED AFTERWARD IN ERN WI AND A FEW CU OVER SOUTH CENTRAL WI.
SKIES WILL BECOME MO CLEAR BEHIND THE LAKE BREEZE BOUNDARY THIS
AFTERNOON AS IT MOVES INLAND. OTHERWISE VFR CONDITIONS WILL PREVAIL
AS HIGH PRESSURE SETTLES OVER THE REGION TONIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
TUESDAY THROUGH SUNDAY...COLLAR
Hazardous weather outlook, May 21, 4:31 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
431 AM CDT MON MAY 21 2012

WIZ046-047-051-052-056>060-062>072-220945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
431 AM CDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS FROM TIME TO TIME
THURSDAY NIGHT INTO SATURDAY AS A FRONTAL BOUNDARY STALLS NEAR
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS WEEK.

LMZ643>646-220945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
431 AM CDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY SOUTH WINDS AND INCREASING WAVE HEIGHTS MAY REACH SMALL
CRAFT ADVISORY LEVELS FOR THURSDAY AND THURSDAY NIGHT.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS FROM TIME TO TIME
THURSDAY NIGHT INTO SATURDAY AS A FRONTAL BOUNDARY STALLS NEAR
THE AREA.

WWW.WEATHER.GOV/MKX

GEHRING

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.